Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1983, Volume 51, Issue 4

On the Informational Size of Message Spaces for Efficient Resource Allocation Processes<919:OTISOM>2.0.CO;2-Y
p. 919-938

Parkash Chander

This paper develops a framework of analysis for studying the informational properties of a certain class of "parametric" resource allocation processes. It is shown that the Taylor process (related to certain ideas for planning in the so-called socialist economies as put forward by Taylor [126] is informationally efficient in the sense that any informationally decentralized resource allocation process which has similar (static) properties (Pareto optimality) must use a message space which is dimensionally at least as large as that of the Taylor process. We also show that in general greater informational decentralization can be achieved through parametric than through "nonparametric" processes.

Log In To View Full Content